Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Rings whose modules are projective over endomorphism rings


Author: Robert L. Snider
Journal: Proc. Amer. Math. Soc. 46 (1974), 164-168
MSC: Primary 16A50
MathSciNet review: 0347901
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be either an Artin ring or a commutative ring. We show that every $ R$-module is projective over its endomorphism ring if and only if $ R$ is uniserial.

We study rings, all of whose modules are projective over their endomorphism rings. We show that for Artin or commutative rings this is equivalent to being uniserial. We remark that we know of no examples other than uniserial rings and conjecture that all such rings are uniserial. Our proof uses the complete ring of quotients as in [4].

Our work is partially motivated by the work of Sally and Vasconcelos on commutative rings whose ideals are projective over their endomorphism rings [7].

We use $ J$ throughout to denote the Jacobson radical and $ \operatorname{Soc} (R)$ to denote the socle of $ R$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A50

Retrieve articles in all journals with MSC: 16A50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0347901-5
PII: S 0002-9939(1974)0347901-5
Keywords: Uniserial ring, projective module, endomorphism ring
Article copyright: © Copyright 1974 American Mathematical Society